| Model Number |
ZXT225 |
| Medical Device Problem Codes |
Inadequacy of Device Shape and/or Size (1583); Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
No Code Available (3191)
| Date of Event |
07/10/2017
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
All pertinent information available to abbott medical optics has been submitted.
Event or Problem Description
It was reported that a patient underwent an explant of a tecnis symfony toric intraocular lens (iol), model zxt225 21.0 diopter from the operative eye.No additional information provided.
Additional Manufacturer Narrative
Device available for evaluation?: yes, returned to manufacturer on 08/11/2017.Device returned to manufacturer?: yes.Device evaluation: the intraocular lens (iol) was returned to the manufacturing site for evaluation.Visual inspection with the unaided eye showed the product is cut in half, most probably to make explant possible.Considering the condition of the lens, additional analysis is not possible.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search on complaints revealed that no similar complaints were received for this production order number.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to abbott medical optics has been submitted.
Additional Manufacturer Narrative
Additional information received reported the reason for explant was due to a myopic outcome.Also, the implant date was (b)(6) 2017 and the explant date was (b)(6) 2017.There was no incision enlargement, vitrectomy, or capsule tear.The replacement lens was the same model, but different diopter of 22.0.Reportedly, the patient is doing well post-operatively.Furthermore, the patient is a male who is (b)(6) years old.No additional information was provided.Age/date of birth: (b)(6) years old.Gender/sex: male.If implanted, give date: (b)(6) 2017.If explanted, give date: (b)(6) 2017.(b)(4).All pertinent information available to abbott medical optics has been submitted.